MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545620
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure performed in the common bile duct on (b)(6) 2019.According to the complainant, during the procedure, when the stent was being released, the guide catheter was broken.The broken guide catheter remained within the push catheter, enabling the delivery system to be removed in one piece.However, the stent was deployed successfully.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of guide catheter broke.Block h10: the device was received and analysis is completed.A visual evaluation of the returned device found that the proximal section of the pull wire was kinked in several locations.The push catheter was severely kinked in some locations.The guide catheter was detached from the delivery system and it was not returned with the device.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink push catheter.Once the push catheter is kinked in several locations, this condition can cause resistance at the moment to retract the pull wire/guide catheter which can lead to issues deploying the stent, continued attempts to deploy the stent or force applied retracting the pull wire in order to release the stent can result in guide catheter detachment due to friction between the components (catheters/pull wire) at kinked areas.Therefore the most probable root cause for this event is adverse event related to procedure.A review of the device history record (dhr) was performed, no anomalies were noted found.
 
Event or Problem Description

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8445653
Report Number3005099803-2019-01350
Device Sequence Number2887905
Product Code FGE
UDI-Device Identifier08714729337928
UDI-Public08714729337928
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2021
Device Model NumberM00545620
Device Catalogue Number4562
Device Lot Number0023085215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1